Update on my Xeloda treatments and hand-foot syndrome

marzz26
marzz26 Member Posts: 27
edited March 2014 in Colorectal Cancer #1
I am getting ready to begin my 4th cycle (in 2 days) of Xeloda. I am taking this alone, not with anything else. I began with 4 pills in the AM and 4 in the PM. Towards mid-2nd cycle, I started to get the hand-foot syndrome, mainly in the hands. Onc then reduced dosage to 3 in the AM and 3 in the PM. Third cycle turned out to be pretty miserable with feet peeling and burning, making it hard to walk, and hands peeling pretty extensively. Onc again reduced dosage to 2 in the AM and 3 in the PM. This was in the middle of the cycle. My feet improved pretty quickly, however my hands continued to worsen. This third cycle was really bad for me, as I had to start wearing the white gloves and footsies pretty much all of the time. It hurt to touch anything.
Onc has told me that at this point in my treatment, I have this hand-foot syndrome worse than anyone else he has treated. However, he also feels that if the Xeloda is this toxic to my skin that it is definitely working on those damn cancer cells.

By the way, I have now graduated from Eucerin to Udderly Smooth Cream, Vitamin E, and Jojoba. The bag of frozen peas is great for relief to the burning also.

I must say, I am dreading beginning my 4th cycle of Xeloda.

However, the shining light is that by the end of this cycle, I will be able to say that I am halfway finished with my treatments.

I write this not to complain, but to let others know how Xeloda is affecting me. I can not wait to be able to report, when this is all over, how the treatments worked and that I am NED!

Comments

  • jams67
    jams67 Member Posts: 925
    Hang in there! Sounds like you are "keeping one foot in front of the other" and going forward.
    Jo Ann
  • marzz26
    marzz26 Member Posts: 27
    jams67 said:

    Hang in there! Sounds like you are "keeping one foot in front of the other" and going forward.
    Jo Ann

    Thanks, Jo Ann!

    Marc
  • Faith4Cure
    Faith4Cure Member Posts: 405
    It is okay to complain, you have earned that right! However, I think you have a good positive attitude. Stay strong and focus on being NED. My prayers are with you as you continue your treatments.
    Faith
  • vinny3
    vinny3 Member Posts: 928
    My onc had me take B6, 100 mg 3 times a day for that. It also has helped some for the neuropathy I had from oxaliplatin- found that out when I stopped the B6 and the symptoms got worse.

    ****
  • Limey
    Limey Member Posts: 446
    I always used a reverse calendar to mark down my treatments. counting down what I had left seemd to make it easier. With Xeloda, I would mark down how many days I wold have left in the cycle. I agree wth **** the the B6 works. The skin on my feet peeled off in sheets, my hands not so much but they curtainly did not feel great. I found that lathering up with Eucertin and putting on diabetic socks helped me quite a bit. white gloves were standard attire in the house for me also.

    keeping up your positive attitude is key. Congratulations on getting 1/2 way through. It keeps getting better frome here.
    Mark.
  • jerseysue
    jerseysue Member Posts: 624
    I'm still taking the Xeloda 2 in the AM and 2 in the PM Mon thru Fri off on the weekends. I don't have any peeling dryness but that's about it. I'm NED right now but my onc is keeping me on the Xeloda not sure why I'll ask him next week when I see him.
  • KathiM
    KathiM Member Posts: 8,028
    Oh, sweetie...I'm sorry you have to work so hard! But, you are right, half way is half done!!!

    How are you doing with your hydration? (Oh, no, here she goes again...). It made all the difference for me...at the beginning I didn't keep it up, and ended up in the hospital with IV hydration...felt sooooo much better, I remembered this for the chemo for the breast cancer...
    Thanks for the tip on the frozen peas...I will pass that along to my patient partners....

    Hang in there, my dear...the end is getting closer with each passing day!!!

    Hugs, Kathi
  • rmap59
    rmap59 Member Posts: 266
    Hi,
    Sorry you are so miserable but xeloda is a wonderful drug and will do the trick. Hang in there and know that we are behind you all the way.

    Robin
  • dn220
    dn220 Member Posts: 79
    I have been finished with my xeloda for a couple of weeks now, I didnt get hand/foot til after treatment stopped! Go figure, I always seem to do everything **** backwards. Of course it may have been my fault as I used the utterly smooth with white gloves and socks the whole time I was on the meds and B6 as well but stopped applying the lotion when treatment ended. My surgery is scheduled for March 4. Wish me luck, sure am worried about it. I am glad you are doing okay, keep up the hard work.
  • marzz26
    marzz26 Member Posts: 27
    dn220 said:

    I have been finished with my xeloda for a couple of weeks now, I didnt get hand/foot til after treatment stopped! Go figure, I always seem to do everything **** backwards. Of course it may have been my fault as I used the utterly smooth with white gloves and socks the whole time I was on the meds and B6 as well but stopped applying the lotion when treatment ended. My surgery is scheduled for March 4. Wish me luck, sure am worried about it. I am glad you are doing okay, keep up the hard work.

    I wish you all good things on your surgery. You will be in my thoughts and prayers.
    Marc
  • hopefulone
    hopefulone Member Posts: 1,043
    Am sorry that it isn't going smoother for you . But your right the goal is within your reach. You can do it! Keep the faith. God Bless.
    Diane.
  • marzz26
    marzz26 Member Posts: 27
    Thank you all for your replies. I am 3 days into my 4th cycle now and doing pretty well... just tired, feet peeling and hands continuing to get worse... but nothing too bad. Onward and upward!